Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 16, 2001, 3:50 PM EDT for Brunswick County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 3:50 PM EDT (19:50 UTC)
- Expired
- Jun 16, 2001, 4:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Brunswick County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 161950 SVRILM NCC019-162030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 350 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 430 PM EDT * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER WINNABOW...OR ABOUT 8 MILES SOUTH OF LELAND...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINNABOW AT 410 PM EDT BOLIVIA AT 430 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ DCH/RN LAT...LON 3405 7796 3423 7796 3421 7830 3402 7830
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:34 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 16, 2:34 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 234 PM EDT SAT JUN 16 2001 A COLD FRONT ASSOCIATED WITH AN UPPER TROUGH PUSHING THROUGH THE GREAT LAKES WILL MOVE THROUGH THE AREA TONIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. AS THE REMNANTS OF ALLISON AND THE FRONT MOVE OUT TO SEA ON SUNDAY...HIGH PRESSURE WILL BUILD INTO THE AREA BRINGING FAIR WEATHER THROUGH THE MIDDLE OF THE WEEK. MECHANISMS FOR LIFT ARENT TOO IMPRESSIVE TONIGHT AS CONVERGENCE ALONG THE FRONT LOOKS TO BE LIMITED. HOWEVER...WITH CONVECTION ALREADY POPPING IN CONFLUENT W-NW FLOW IN THE WAKE OF ALLISON...WILL GO WITH CHC POPS FOR TONIGHT AS THE ATMOSPHERE IS RATHER UNSTABLE. NO POPS...OTHER THAN 10 PERCENT FOR POTENTIAL SEA BREEZE ACTION BEYOND TONIGHT. IN THE EXTENDED...NEXT CHANCE OF PRECIP LOOKS TO BE WITH A COLD FRONT WHICH IS EXPECTED TO AFFECT THE AREA FRIDAY INTO SATURDAY. CWF: LIGHT W-SW WINDS ARE EXPECTED TO BECOME NORTH AROUND DAYBREAK SUN. N WINDS SUN SHOULD BECOME NE LATE AND CONTINUE INTO MON. PRELIMINARY NUMBERS: FCSTID = 31 ILM 71 88 68 88 / 40 10 0 10 LBT 70 90 68 89 / 40 10 0 0 FLO 70 90 68 89 / 40 10 0 0 MYR 71 88 68 88 / 40 10 0 10 .ILM... NC...NONE. SC...NONE. RAN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:44 PM EDT | Flash Flood Warning | ILM | Bladen, Robeson | 106 min |
| Jun 15, 10:08 PM EDT | Tornado Warning | ILM | Bladen | 37 min |
| Jun 16, 5:24 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.